Texas, 2015Winter Weather in Texas, January 10, 2015
January 10, 2015 · NWS FWD · 3 events in 3 counties and zones
A northward surge of Gulf moisture reached southern portions of north Texas while a weak disturbance passed overhead Friday Night through Saturday Morning. This resulted in some light accumulations of sleet and freezing rain over some of the southern counties of North Texas as temperatures dropped below freezing by early Saturday.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A northward surge of Gulf moisture reached southern portions of north Texas while a weak disturbance passed overhead Friday Night through Saturday Morning. This resulted in some light accumulations of sleet and freezing rain over some of the southern counties of North Texas as temperatures dropped below freezing by early Saturday.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jan 10, 5:40 AM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Jan 10, 5:40 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
540 AM CST SAT JAN 10 2015
.AVIATION...
MOISTURE/PRECIPITATION WILL CONTINUE TO MOVE NORTHEAST OUT OF
CENTRAL TEXAS TODAY...BUT A LAYER OF VERY DRY AIR NEAR 4000 FEET
WILL HAVE TO BE OVERCOME BEFORE THIS PRECIPITATION CAN REACH THE
GROUND. CANT RULE OUT A STRAY SLEET PELLET OR RAINDROP THROUGH
MID AFTERNOON AT METROPLEX TAF SITES...BUT FOR NOW WILL LEAVE TAFS
DRY. LOW LEVEL SATURATION WILL BEGIN TO OCCUR BY THIS
EVENING...BUT SURFACE TEMPERATURES WILL BE ABOVE FREEZING BY THIS
TIME. WILL BRING A MENTION OF LIGHT SHOWERS INTO THE FORECAST AT
0Z/6PM. STEADIER LIGHT RAIN SHOULD OCCUR FROM LATE EVENING INTO
EARLY MORNING SUNDAY. ONCE THIS MORE WIDESPREAD RAIN ARRIVES...CIGS
WILL FALL FROM VFR TO MVFR BY 4Z...TO IFR AROUND 7Z WHERE THEY
WILL STAY THROUGH THE END OF THE TAF PERIOD. WHILE LIQUID RAIN
WILL BE THE DOMINANT PRECIP TYPE...TEMPS THIS EVENING AND
OVERNIGHT MAY ONLY BE A DEGREE OR TWO ABOVE FREEZING WHICH MAY
NECESSITATE SOME DE-ICING OPERATIONS.
FOR WACO...IT IS NOT AS DRY IN THE LOW LEVELS...AND THEREFORE
SOME PRECIPITATION IS EXPECTED THIS MORNING. WILL HAVE A MENTION
OF -RAPL FROM 14-18Z. OTHERWISE TEMPS WILL WARM SLOWLY DURING THE
DAY AND BELIEVE PRIMARY PRECIP TYPE WILL BE -RA THIS AFTERNOON
THROUGH TONIGHT. STILL TEMPS MAY ONLY BE BARELY ABOVE FREEZING AND
INBOUND AIRCRAFT MAY STILL BE COLD ENOUGH TO COLLECT ICE AFTER
LANDING. VFR WILL PREVAIL TODAY...BUT MVFR CIGS WILL ARRIVE BY
LATE AFTERNOON AND IFR CIGS BY MIDNIGHT LOCAL TIME.
OTHERWISE LIGHT NORTHEAST WINDS WILL BECOME LIGHT SOUTHEAST DURING
THE DAY.
TR.92
&&
.PREV DISCUSSION... /ISSUED 401 AM CST SAT JAN 10 2015/
...WINTRY MIX WILL SPREAD NORTHEAST OVER PORTIONS OF NORTH AND
CENTRAL TEXAS TODAY THROUGH TONIGHT...
AN AREA OF MIXED PRECIPITATION...MOSTLY SLEET...WAS OCCURRING
JUST SOUTH OF A GOLDTHWAITE TO TEMPLE LINE EARLY THIS MORNING. WE
EXPECT THE PRECIPITATION WILL SPREAD A LITTLE FARTHER NORTH THIS
MORNING AND THEN MOVE ACROSS MOST OF THE REGION TONIGHT. 88D
RADARS HAVE INDICATED SOME HIGHER REFLECTIVITY LEVELS WHICH ARE
INDICATIONS OF HEAVIER SLEET ACTIVITY. FORECAST SOUNDINGS OVER THE
THE SOUTHWEST HAVE A SIGNIFICANT LAYER OF DRY AIR BELOW 850 MB
WHICH WILL ENHANCE SLEET PRODUCTION...AND ALSO INDICATE SURFACE
WET BULB ZERO READINGS OF 26 TO 30 DEGREES LASTING THROUGH
MIDDAY. THUS WE WILL ISSUE A WINTER WEATHER ADVISORY FOR SLEET AND
SOME FREEZING RAIN FOR AREAS ALONG AND SOUTH OF A GOLDTHWAITE TO
HAMILTON TO TEMPLE THROUGH 9AM THIS MORNING. IF HIGH RATES OF
SLEET CONTINUE AFTER 9 AM...THEN THE ADVISORY MAY HAVE TO BE
EXPENDED AND/OR EXPANDED.
THE PRECIPITATION WILL CONTINUE TO SPREAD NORTHWARD THIS
AFTERNOON BUT EXPECT MOST OF THE CWA WILL BE ABOVE FREEZING DURING
THIS PERIOD. HOWEVER...THE SOUTHWEST COUNTIES MAY NOT EXCEED
FREEZING AND HAVE MAINTAINED A WINTRY MIX DOWN THERE DURING THE
AFTERNOON HOURS.
AN UPPER TROUGH TO THE WEST WILL BE MOVING ACROSS THE REGION
TONIGHT AND SUNDAY. AS IT NEARS...WARM AIR ADVECTION ALOFT WILL
INCREASE AND DEVELOP ANOTHER ROUND OF PRECIPITATION. EXPECT THIS
PRECIPITATION TO SPREAD NORTHEASTWARD OVER THE CWA WITH A PLUME OF
MODERATE PRECIPITATION POSSIBLE ALONG A LAMPASAS TO PARIS LINE.
MOST OF THE AREA WILL BE HOVERING AROUND FREEZING...THUS FREEZING
RAIN IS EXPECTED WHERE TEMPERATURES REMAIN AT OR BELOW FREEZING
AND AS RAIN ELSEWHERE. THERE MAY BE SOME MINIMAL TRAVEL IMPACTS
OVER THE NORTHWEST SECTIONS MID-LATE EVENING AND ALONG THE RED
RIVER LATE TONIGHT. HOWEVER...AS PRECIPITATION RATES INCREASE
TONIGHT...SOME OF THE WARMER AIR ALOFT SHOULD BE TRANSPORTED TO
THE SURFACE AND SLOWLY PUSH TEMPS ABOVE FREEZING...HELPING TO MELT
ANY ICE BUILD UP ON ELEVATED SURFACES.
ALL TEMPERATURES SHOULD WARM ABOVE FREEZING AROUND MIDDAY SUNDAY AND
ONLY RAIN IS EXPECTED EAST OF I-35 DURING THE AFTERNOON AND
EVENING HOURS.
WE EXPECT LITTLE CHANGE IN TEMPERATURES MONDAY THROUGH
WEDNESDAY...LOWS IN THE 30S AND HIGHS IN THE 40S...THEN SLIGHTLY
WARMER HIGHS ON THURSDAY AND FRIDAY.
ANOTHER SHORTWAVE WILL TRAVERSE THE REGION TUESDAY FOLLOWED BY AN UPPER
TROUGH ON WEDNESDAY NIGHT. WE HAVE CONTINUED LOW CHANCE POPS FOR
RAIN DURING THE DAYTIME HOURS TUESDAY AND WEDNESDAY...BUT A MIX
OF LIGHT SNOW AND LIGHT RAIN NORTHWEST OF A GOLDTHWAITE TO PARIS
LINE TUESDAY NIGHT. WEDNESDAY NIGHT THROUGH FRIDAY SHOULD BE DRY. 75
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 37 33 42 37 45 / 30 60 50 10 10
WACO, TX 35 32 43 36 48 / 60 70 50 10 10
PARIS, TX 37 31 37 34 44 / 10 70 70 30 10
DENTON, TX 36 32 42 36 44 / 20 50 30 10 10
MCKINNEY, TX 37 32 40 35 44 / 20 60 50 10 10
DALLAS, TX 38 33 41 37 45 / 40 70 50 10 10
TERRELL, TX 38 32 40 36 46 / 30 70 60 10 10
CORSICANA, TX 38 33 41 37 48 / 40 70 60 10 10
TEMPLE, TX 34 32 44 37 49 / 60 70 50 10 10
MINERAL WELLS, TX 37 33 49 35 43 / 20 40 20 10 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR TXZ142-
143-156>158.
&&
/
Hazardous weather outlook, Jan 10, 4:06 AM CST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
406 AM CST SAT JAN 10 2015
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111015-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
406 AM CST SAT JAN 10 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE FOR SOME LIGHT FREEZING RAIN OR SLEET TODAY AND
TONIGHT FOR MUCH OF NORTH CENTRAL TEXAS. MOST OF THE PRECIPITATION
WILL BE IN THE FORM OF RAIN...BUT TEMPERATURES ARE COLD ENOUGH FOR
SOME LIGHT ICING TO OCCUR MAINLY ON ELEVATED SURFACES. MINOR TRAVEL
CONCERNS EXIST ACROSS BELL...CORYELL... LAMPASAS...HAMILTON AND
MILLS COUNTIES THIS MORNING WHERE A WINTER WEATHER ADVISORY IS IN
EFFECT THROUGH 9 AM. OTHERWISE NO MAJOR TRAVEL IMPACTS ARE
EXPECTED AT THIS TIME ELSEWHERE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SOME VERY LIGHT SNOW WILL BE POSSIBLE LATE TUESDAY NIGHT MAINLY
NORTHWEST OF A PARIS TO ARLINGTON TO COMANCHE LINE. NO
SIGNIFICANT ACCUMULATIONS OR IMPACTS ARE EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Weather, Bell
- When
- January 10, 7:00 AM CST to 10:16 AM CST
- Where
- Bell forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
Minor icing was reported near the town of Troy by the Bell County Sheriff's Department.
Winter Weather, Lampasas
- When
- January 10, 7:00 AM CST to 10:18 AM CST
- Where
- Lampasas forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 31.196, -98.241 (the zone’s center; the record gives no point)
Patchy icing was reported on roads and bridges by the Sheriff's Department with no major issues.
Winter Weather, Coryell
- When
- January 10, 7:00 AM CST to 10:21 AM CST
- Where
- Coryell forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 31.391, -97.799 (the zone’s center; the record gives no point)
Minor icing on windshields was reported by Copperas Cove Police Department.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Kentucky, January 10 to 31, 201518 events
- Astronomical Low Tide in New Jersey, January 10, 20154 events
- Cold in North Carolina, January 10, 20153 events
- Winter Storm in Texas, January 10, 20153 events
- Winter Weather in Colorado, January 10 to 11, 20153 events
- Cold in Pennsylvania, January 10, 20152 events
- Astronomical Low Tide in Pennsylvania, January 10, 20152 events
- Astronomical Low Tide in Delaware, January 10, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 555250, 555251, 555252.